Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 107, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 3:29 PM CDT for Cherokee County, Crawford County, Kansas; 7 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 12, 2007, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Christian County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:44 PM CDT | FLASH FLOOD | Joplin, MO | AN AREA IN JOPLIN NEAR THE SEARS PLAZA HAS BEEN EVACUATED. THIS EVACUATION WAS MAINLY FOR A BUSINESS...AND 25 PEOPLE WERE EVACUATED. THIS EVACUATION WAS IN RESPONSE TO FLASH FLOODING NEAR THE HEAD WATERS OF SHORT CREEK. |
| Jun 12, 4:26 PM CDT | FLASH FLOOD | Baxter Springs, KS | FLOODING IS OCCURRING WITHIN THE CITY OF BAXTER SPRINGS. SIX HOMES HAVE BEEN EVACUATED IN THE NORTHEAST SECTION OF THE CITY. BASICALLY THE SPRING RIVER IS BACKING UP INTO SEVERAL TRIBUTARIES IN THE AREA...AND BEGINNING TO FLOOD LOW AREAS IN THE CITY. FOUR HOME |
| Jun 12, 4:29 PM CDT | FLASH FLOOD | Joplin, MO | PORTIONS OF VATEROTT COLLEGE HAS BEEN EVACUATED FROM FLASH FLOODING OF JOPLIN CREEK. |
| Jun 12, 5:10 PM CDT | FLASH FLOOD | Ozark, MO | EVACUATIONS HAVE OCCURRED AT HERITAGE CHRYSLER AND PLYMOUTH IN OZARK. THIS IS IN RESPONSE TO FLASH FLOODING ALONG THE FINLEY RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 122043
FFWSGF
KSC021-037-MOC011-043-097-109-119-145-225-130200-
/X.NEW.KSGF.FF.W.0107.070612T2029Z-070613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
BARTON COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 900 PM CDT.
* AT 324 PM CDT...WHILE HEAVIEST RAINFALL THIS AFTERNOON HAS BEEN
CONFINED TO FAR SOUTHWEST MISSOURI WHERE 2 TO 3 INCHES OF ADDITIONAL
RAIN HAS FALLEN...WATER LEVELS REMAIN HIGH AS RUNOFF FROM LAST
NIGHTS STORMS CONTINUE TO CAUSE FLOODING.
* LOCAL LAW ENFORCEMENT ALONG WITH STATE AND COUNTY HIGHWAY
DEPARTMENTS CONTINUE TO REPORT NUMEROUS NUMBERED AND LETTERED ROUTES
AS BEING CLOSED DUE TO HIGH WATER THROUGHOUT THE WARNED AREA.
SECONDARY AND RURAL ROADS ARE ALSO FLOODED BY THE RUNOFF AND RISING
RIVERS AND CREEKS.
WATER RESCUES AND SIGNIFICANT FLOODING TO RESIDENCES HAS BEEN
REPORTED ...INCLUDING EVACUATIONS AT RIVERTON AND BAXTER SPRINGS IN
SOUTHEAST KANSAS...AS WELL AS IN JOPLIN...CARTHAGE...WACO...LAMAR
AND FORDLAND IN SOUTHWEST MISSOURI.
ADDITIONALLY...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS FOLLOWING HEAVY RAIN. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...SO TURN
AROUND DONT DROWN.
LAT...LON 3699 9462 3702 9503 3766 9504 3763 9409
3729 9410 3727 9363 3709 9361 3708 9309
3747 9302 3746 9271 3710 9269 3705 9292
3684 9292 3684 9330 3702 9336 3702 9358
3694 9364 3693 9406 3651 9412 3651 9460
$$
RUNNELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:00 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT TUE JUN 12 2007 .DISCUSSION... HEAVY RAIN POTENTIAL CONTINUES FOR SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE MIDDLE OF NEXT WEEK AS THUNDERSTORM COMPLEXES FORM OVER EASTERN KANSAS AND MOVE INTO WESTERN MISSOURI ON SEVERAL OCCASIONS. THIS WILL BE THE FORECAST CHALLENGE THROUGH THE NEXT WEEK. CURRENTLY...SHOWERS AND THUNDERSTORMS FROM THIS MORNINGS CONVECTION HAS WEAKENED SIGNIFICANTLY. HOWEVER...A STATIONARY AREA PERSISTS OVER CHEROKEE COUNTY...SOUTHEAST INTO MCDONALD COUNTY. AREA MOVING VERY SLOWLY SOUTH AND WILL CONTINUE TO BRING MODERATE RAINFALL AMOUNTS TO COUNTIES UNDER THE AREA BEFORE RAINING ITSELF OUT LATER THIS AFTERNOON. THE REST OF CENTRAL AND SOUTHERN MISSOURI SHOULD BE OK THROUGH THE REST OF THE AFTERNOON AND EVENING. ANOTHER UPPER VORT SEEN OVER NORTH CENTRAL TEXAS THAT HAD ME A LITTLE CONCERNED FOR ANOTHER ROUND OF HEAVY RAIN ACROSS OUR WESTERN ZONES TONIGHT. OVER THE PAST SEVERAL HOURS...LOW HAS TAKEN A MORE NORTHERLY TRACK INTO WESTERN OKLAHOMA AND CENTRAL KANSAS...SO THINK THE HEAVY RAINFALL EVENT WILL BE SHIFTED WEST OVERNIGHT. TONIGHT...ENTIRE AREA SHOULD BE UNDER DIFFLUENT EAST AND SOUTHEAST FLOW AS CONVERGENT AREA PUSHES INTO CENTRAL KANSAS THIS EVENING. DO BELIEVE THERE WILL BE SOME CONVECTION OVER OUR SOUTHEAST KANSAS COUNTIES THIS EVENING...AND FLASH FLOODING/AREAL FLOODING WILL CONTINUE OVERNIGHT. WEDNESDAY...EASTERLY TO NORTHEASTERLY FLOW CONTINUES ACROSS THE CWA...KEEPING US DRY. TEMPERATURES ARE EXPECTED TO RISE INTO THE UPPER 80S TO LOW 90S...MAKING FOR VERY MUGGY AND UNCOMFORTABLE AFTERNOONS ACROSS THE AREA. COULD SEE AFTERNOON CONVECTION AND HAVE KEPT LOW END CHANCE POPS...MAINLY ACROSS OUR WESTERN ZONES. THURSDAY ON...CONVERGENT LINE APPROACHES EASTERN KANSAS ONCE AGAIN THURSDAY. GFS SHOWING UPPER LOW PUSHING INTO CENTRAL OKLAHOMA. ISSUED ESF TO COVER HEAVY RAIN POTENTIAL THURSDAY MORNING INTO THE AFTERNOON. THESE HEAVY RAIN CHANCES WILL CONTINUE ON AN AFTERNOON BASIS THROUGH THE REST OF THE WEEK AS THE LOW CONTINUES TO MEANDER OVER OKLAHOMA AND SPINS OFF LITTLE POCKETS OF ENERGY INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. SATURDAY AFTERNOON LOOKS TO BE ANOTHER HEAVY RAINFALL EVENT AS A STRONGER ENERGY POCKET GETS SPUN OFF THE LOW. GFS SHOWING LOW KICKING OUT FINALLY SUNDAY AFTERNOON AND EVENING AS RIDGE SHIFTS EAST AND A STRONGER COLD FRONT MOVES INTO THE NORTH CENTRAL PLAINS. GFS BRINGS A FAIRLY STRONG COLD FRONT INTO NORTHWEST MISSOURI MONDAY AFTERNOON AND THEN INTO SOUTHERN MISSOURI MONDAY EVENING INTO TUESDAY. HEAVY RAINFALL AND SEVERE WEATHER WILL MOST LIKELY RESULT MONDAY EVENING AS A 100KT JET DIVES SOUTH TUESDAY MORNING. WILL CONTINUE TO MONITOR MODEL SOLUTIONS AND ISSUE STRONGER STATEMENTS ONCE WE GET A LITTLE CLOSER TO THE EVENT. GCC && .AVIATION... FOR THE 18Z TAFS...SATELLITE SHOWING SOME WARMING THUNDERSTORM TOPS OVER WESTERN MISSOURI/SE KANSAS AND RADAR HAS TRENDED TO MORE DIMINISHING ECHOES. HAVE GONE WITH MVFR CEILINGS/VISIBILITIES TO START THE 18Z TAF CYCLE IN JLN IN ASSOCIATION WITH REMNANT THUNDERSTORM ACTIVITY. SGF SHOULD REMAIN FREE OF THUNDERSTORMS THROUGH THE PERIOD. ACTIVITY TO DEVELOP TONIGHT IN THE PLAINS BUT EXPECTING TO REMAIN WEST OF THE FORECAST LOCATIONS WITH VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF CYCLE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 12, 12:55 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT TUE JUN 12 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAINFALL WITH FLASH FLOODING... WIND GUSTS TO 40 MPH AND HAIL UP TO THE SIZE OF DIMES. AREAS AFFECTED AND TIMING: HEAVY RAINFALL AND FLASH FLOODING OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON GENERALLY WEST AND SOUTH OF A LINE FROM BRANSON TO CARTHAGE TO PITTSBURG KANSAS. DISCUSSION: A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS ARE WEAKENING ACROSS THIS AREA...HOWEVER...STORMS CONTINUE TO PRODUCE VERY HEAVY RAINFALL LEADING TO FLASH FLOODING. RUNOFF FLOODING FROM ALL OF THE HEAVY RAIN WILL LIKELY CONTINUE THROUGH THE REMAINDER OF TODAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 12, 1:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD NEOSHO 36.87N 94.37W
06/12/2007 NEWTON MO PUBLIC
STREET FLOODING REPORTED IN NEOSHO.
&&
BARJENBRUCHLocal storm report, Jun 12, 1:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD 5 NW RED OAK 37.28N 94.08W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
HIGHWAY AA FLOODED NEAR THE INTERSECTION OF NN.
&&
SRUNNELSLocal storm report, Jun 12, 2:01 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLASH FLOOD AVILLA 37.20N 94.13W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
FLOODING REPORTED ALONG HIGHWAY 37 BETWEEN N AND E.
&&
SRUNNELSLocal storm report, Jun 12, 2:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD PINEVILLE 36.59N 94.38W
06/12/2007 MCDONALD MO LAW ENFORCEMENT
BIG SUGAR ROAD EAST OF PINEVILLE...BEEMAN HOLLOW ROAD
WEST OF ANDERSON AND SPLIT LOG ROAD BETWEEN ANDERSON AND
GOODMAN WERE FLOODED.
0226 PM FLASH FLOOD SENECA 36.84N 94.61W
06/12/2007 NEWTON MO LAW ENFORCEMENT
NUMEROUS CITY AND SECONDARY ROADS THROUGHOUT THE COUNTY
WERE FLOODED. FLOOD WATERS IN NEOSHO WERE RECEDING.
&&
SRUNNELSSpecial weather statement, Jun 12, 3:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUN 12 2007 KSZ101-122300- CHEROKEE KS- 310 PM CDT TUE JUN 12 2007 ...WATER LEVELS ALONG THE SPRING RIVER NEAR RIVERTON AND BAXTER SPRINGS ARE EXPECTED TO CONTINUE RISING... UNUSUAL AMOUNTS OF RAINFALL HAS CAUSED SIGNIFICANT FLOODING FOR AREAS OF CHEROKEE COUNTY...PARTICULARLY ALONG THE SPRING RIVER BASIN...SOUTH OF THE WACO RIVER GAGE...WITHIN EASTERN SECTIONS OF THE COUNTY. WATER LEVELS ALONG THE SPRING RIVER...ESPECIALLY NEAR THE COMMUNITIES OF RIVERTON AND BAXTER SPRINGS ARE EXPECTED TO CONTINUE RISING THROUGH THIS AFTERNOON AND TONIGHT. SEVERAL TRIBUTARIES THAT FLOW INTO THE SPRING RIVER IN SOUTHEAST CHEROKEE COUNTY ARE EXPERIENCING SIGNIFICANT FLOODING. THESE TRIBUTARIES INCLUDE SHOAL CREEK...CENTER CREEK...COW CREEK...SHORT CREEK...BRUSH CREEK...TURKEY CREEK...AND SHAWNEE CREEK. AS THIS FLOOD WATER CONVERGES NEAR THE BAXTER SPRINGS AND RIVERTON AREAS...ADDITIONAL RISES IN THE SPRING RIVER WILL OCCUR...AND MAY CAUSE DANGEROUS FLOODING TO LOW AREAS NEAR THE RIVER. THE SPRING RIVER NEAR WACO MISSOURI HAS CRESTED AND WILL EXPERIENCE A GRADUAL FALL OVER THE NEXT COUPLE OF DAYS. HOWEVER...BECAUSE SEVERAL FLOODED TRIBUTARIES AND CREEKS CONVERGE INTO THE SPRING RIVER BASIN DOWNSTREAM FROM WACO...THE SPRING RIVER NEAR BAXTER SPRINGS AND RIVERTON WILL CONTINUE TO RISE AND CAUSE ADDITIONAL FLOODING. RESIDENTS ALONG THE SPRING RIVER IN SOUTHEAST CHEROKEE COUNTY SHOULD TAKE PRECAUTIONARY MEASURES TO PROTECT THEMSELVES AND THEIR PROPERTY FROM THE ADDITIONAL FLOODING EXPECTED. CRAMER
Local storm report, Jun 12, 3:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 5 N SPARTA 37.07N 93.08W
06/12/2007 CHRISTIAN MO FIRE DEPT/RESCUE
A WATER RESCUE IS IN PROGRESS ON THE FINLEY CREEK...NORTH
OF SPARTA ON REED ROAD.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:15 AM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
| Jun 12, 6:34 AM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jun 12, 12:57 PM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 3 hr |
| Jun 12, 1:11 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 12, 1:45 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| Jun 12, 1:59 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 12, 5:30 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | SGF | Barry, Greene, Stone | 5 hr |
| Jun 12, 10:10 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.